# SDR CA970604011

- Difficulty date: May 29, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Engine: Pwa PW120A
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Bearing
- Part number: 310703201
- Condition: Spalled
- Location: Red Grbox Nr 19
- Part time: 13,156 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) REDUCTION GEARBOX WAS SENT FOR INVEST. DUE TO METAL CONTAMINATION. DISASSY FOUND- CAUSE OF- METAL CONTAMINATION WAS- #19 BEARING WHICH WAS SEVERELY SPALLED ON- INNER RACE WITH SUBSTANTIAL MATERIAL LOSS. THIS DAMAGE WAS MORE THAN SUFFICIENT TO EXPLAIN- METAL CONTAMINATION OBSERVED.- #15 BEARING WAS REJECTED FOR ELECTRICAL DISCHARGE PITTING BUT HAD SHED NO SERIOUS QUANTITY OF MATERIAL & WAS NOT- SOURCE OF- METAL.-RE IS NO MEASUREABLE RESIDUAL MAGNETISM ON ANY OF- STEEL COMPONENTS, SO LIGHTNING IS NOT BELIEVED TO BE INVOLVED. BASED ON- PRESENCE OF ELECTRICAL DISCH ARGE PITTING ON- #15 BEARING,- #19 BEARING ALSO SUFFERED SOME ELECTRICAL DISCHARGE WHICH RESULTED IN SPALLING & MATERIAL LOSS.
